Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Took keyflex for bursitus. Developed yeast infection, rash between legs & white tongue. Now?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
am 77 yrs old ..went to Ruematologist for what was thought to be Bursitus...offered up two weeks large dose of
keyflex for two weeks..then 2 weeks more...turns out was gout like (high level of Yurick acid),,,,,very angry at I now have come down with Thrush...yeast infection.....rash between legs & white tongue.......prescribed
Fluconazole...7 pills no effect...gave me refill...says takes 14 days........Im reading maybe not.....question is....WAS IT THE KEYFLEX?.....DO I NEED SPECIALIST?
Posted Tue, 1 Oct 2013 in Medicines and Side Effects
Answered by Dr. Shanthi.E 20 minutes later
Brief Answer:
Keflex is most probably the reason

Detailed Answer:

I am sorry about your current health status.

Yes, it is possible that the large dose of Keflex that you took for almost 4 weeks caused this problem of thrush/yeast infection now.

Keflex is a Cephalosporin antibiotic. At high dose and longer duration, it causes suppression of general immunity of a person, and subsequently development of yeast infections.

Continue to take the Fluconazole for 7 more days. You need multivitamins and general improvement of your health. consume more vegetables, fruits and white meat.

You can see a specialist for the high uric acid or the gout issue.

Hope this helps you.

Above answer was peer-reviewed by
Follow-up: Took keyflex for bursitus. Developed yeast infection, rash between legs & white tongue. Now? 19 minutes later
To: Dr Shanthi

Please answer whether the yeast infection interfered with a subsequent
blood test which showed a high jump in glucose and a huge jump in
Cholesteral and Triglicerides and other
important cardio factors. Is this inter-related?
Answered by Dr. Shanthi.E 8 minutes later
Brief Answer:
this is inter-related

Detailed Answer:

The yeast infection and the subsequent blood test reports are inter-related. However, the yeast infection as such, by itself has not caused the raise.

You probably already had pre-existing high blood glucose, cholesterol, triglycerides, and other cardiac markers. And then, the yeast infection occurred. And, subsequently you have done the tests when the levels were high.

Hope this is clear to you.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor